MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 13.0MM MEDULLARY REAMER HEAD

OBERDORF SYNTHES PRODUKTIONS GMBH 13.0MM MEDULLARY REAMER HEAD
Catalog Number 352.13
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review / investigation.Reporter is a j&j employee.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the patient underwent the surgery for femoral trochanteric fractures by using the tfna implants.During the surgery, the surgeon, the surgeon tried to pass the flexible shaft-connected reamer head through 2.5mm reamer rod with extension of 900mm, but he was unsuccessful.While checking the reamer, he inserted the flexible shaft-connected reamer head without the 2.5mm reamer rod with extension of 900mm.As a result, the reamer head came off the flexible shaft, because the connection between the flexible shaft and the reamer head was disconnected in the intrathecal space.He attempted to reconnect the flexible shaft, or remove the reamer head with a guide rod by hooking it, or push up the upper condyle with a k-wire, but he failed.The surgeon inserted the nail while the reamer head was left in the patient¿s body.The surgeon was completed with a less than 30 minute delay.No further information is available.Concomitant device reported: unknown flexible shaft (part # unknown, lot # unknown, quantity # 1); unknown reaming rod (part # unknown, lot # unknown, quantity # 1); unknown k-wire (part # unknown, lot # unknown, quantity # 1).This report is for one (1) 13.0mm medullary reamer head.This is report 1 of 3 for (b)(4).

Brand Name
13.0MM MEDULLARY REAMER HEAD
Common Device Name
REAMER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10360263
Report Number8030965-2020-05583
Device Sequence Number971701
Product Code HTO
UDI-Device Identifier07611819243781
UDI-Public(01)07611819243781
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number352.13
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2020
Initial Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - FLEXIBLE SHAFTS; UNK - GUIDE/ COMPRESSION/ K-WIRES; UNK - REAMING RODS
Outcome Attributed to Adverse Event Required Intervention;